MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GENESIS II BICONVEX PATELLA 23MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GENESIS II BICONVEX PATELLA 23MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71420566
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 06/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka surgery had been performed on (b)(6) 2021, the patient experienced loosening of the patellar component.This adverse event was treated by a revision surgery on (b)(6) 2025, in which the gns ii biconvex pat 23mm and the jrny ii bcs xlpe art isrt sz 3-4 lt 10mm were explanted and exchanged.The journey tibia base np lt sz 3 and the jrny ii bcs fem cocr lt sz 3 remained on the patient.No more information is available.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a reported patient complication that includes reference to the use of a smith+nephew product without evidence of a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
GENESIS II BICONVEX PATELLA 23MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22493121
Report Number1020279-2025-01233
Device Sequence Number14521006
Product Code JWH
UDI-Device Identifier03596010208255
UDI-Public3596010208255
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71420566
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Initial Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JOURNEY TIBIA BASE NP LT SZ 3: 74022223, UNKNOWN.; JRNY II BCS FEM COCR LT SZ 3: 74024923, UNKNOWN.; JRNY II BCS XLPE ISRT SZ 3-4 LT 10MM: 74027242, UNK.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown